Missouri, 2009

Tornadoes and Flash Flooding in Missouri, June 10, 2009

June 10, 2009 · NWS SGF · 39 events in 17 counties and zones

Widespread strong to severe thunderstorms impacted portions of southwest and central Missouri. The primary hazard with these storms were severe wind gusts that caused damage to trees, power poles, and a few structures.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$171,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Widespread strong to severe thunderstorms impacted portions of southwest and central Missouri. The primary hazard with these storms were severe wind gusts that caused damage to trees, power poles, and a few structures. Two weak tornadoes also occurred from these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 1:22 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 10, 1:22 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT WED JUN 10 2009

.DISCUSSION...

MAIN FOCUS THIS FORECAST WILL BE WITH CONTINUED CONVECTIVE
PRECIPITATION CHANCES...SEVERE CHANCES THIS AFTERNOON/EVENING AND
FLOODING POTENTIAL.

PERSISTENT SUBTROPICAL UPPER PATTERN FROM THE WEST/SOUTHWEST WILL
REMAIN OVER THE AREA AGAIN THIS AFTERNOON AND TONIGHT. A STRONG
SHORTWAVE EMBEDDED WITHIN THIS UPPER FLOW WAS LIFTING NORTHEAST
OUT OF NEW MEXICO INTO SOUTHERN COLORADO/WESTERN KANSAS AND THE
TEXAS/OKLAHOMA PANHANDLE REGION. MEANWHILE AT THE SURFACE...A
NEARLY STATIONARY BOUNDARY WAS LOCATED FROM JUST NORTH OF JLN TO
NEAR AIZ WITHIN THE CWA. THE AREA SOUTH OF THE FRONT HAS BEEN
MOSTLY SUNNY THROUGH THE MORNING WITH DEWPOINTS IN THE LOW TO MID
70S AND TEMPERATURES INTO THE LOW TO MID 80S. THIS HAS ALLOWED
SURFACE BASED CAPES TO CLIMB INTO THE 4500 J/KG AREA WITH LITTLE
TO NO CIN. COULD SEE CONVECTION DEVELOP WITHIN THE NEXT HOUR OR
TWO ALONG THE BOUNDARY HOWEVER MOST OF THE CONVECTION WILL OCCUR
LATER THIS AFTERNOON AND TONIGHT AS SHORTWAVE ENERGY BEGINS TO
MOVE INTO THE REGION FROM THE SOUTHWEST.

MODELS HAVING A DIFFICULT TIME WITH PRECIPITATION AMOUNTS/COVERAGE
WITH THIS SYSTEM TONIGHT. PREFER THE NAM AND LOCALLY RUN WRFNMM
WHICH BRING HEAVIEST PRECIPITATION ALONG THE FRONT FROM LATE
AFTERNOON INTO TONIGHT. HAVE INITIALLY PEGGED THIS AREA WITH THE
HIGHEST POPS AND QPF. THIS AREA ALSO RECEIVED SOME OF THE
HEAVIEST RAIN FROM YESTERDAY/LAST NIGHTS PRECIPITATION AND HAVE
ALREADY SENT OUT A FLASH FLOOD WATCH FROM 5 PM THROUGH 7 AM THU.
GIVEN THE INSTABILITY AND SHEAR WOULD ALSO EXPECT SOME SEVERE
WEATHER THIS EVENING AS THE SHORTWAVE MOVES IN. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES ALL
POSSIBLE...ESPECIALLY IN SOUTHWESTERN CWA.

BOUNDARY WILL PUSH SOUTHEAST THROUGH THE AREA ON THURSDAY WITH
HIGHEST POPS SHIFTING SOUTHEAST ACROSS THE AREA THROUGH THE DAY.
BOUNDARY SHOULD PUSH SOUTH OF THE AREA ON THURSDAY NIGHT...BUT
WILL LIKELY HANG UP OVER ARKANSAS. FRONT WILL BEGIN TO LIFT BACK
TO THE NORTH OVER THE WEEKEND AS UPPER RIDGE BEGINS TO BUILD
NORTH. THIS WILL BRING BETTER THUNDERSTORM CHANCES BACK INTO THE
FORECAST AREA.

FOR THE EXTENDED PERIOD (SAT THROUGH WED)...

WESTERLY FLOW WILL CONTINUE AT THE ONSET OF THE EXTENDED PERIOD AND
WILL KEEP THREAT OF THUNDERSTORM ACTIVITY IN THE FORECAST.  SEVERAL
SHORTWAVES WILL MOVE THROUGH FROM SATURDAY INTO MONDAY WITH A
FRONTAL BOUNDARY REMAINING IN THE VICINITY.  BY TUESDAY INTO
WEDNESDAY...UPPER RIDGE AXIS WILL DEVELOP EASTWARD OVER THE
MISSISSIPPI VALLEY REGION WHICH SHOULD KEEP THUNDERSTORM CHANCES TO
THE NORTH OF THE AREA IN ADDITION TO BRINGING WARMER TEMPERATURES TO
THE AREA.

LINDENBERG

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE MUCH OF THIS AFTERNOON BUT THUNDERSTORMS
WILL INCREASE DURING THE MID AND LATE AFTERNOON. SCATTERED TO
BROKEN CUMULUS WILL DEVELOP AS THE AFTERNOON PROGRESSES. EXPECT A
LARGE COMPLEX OF THUNDERSTORMS TO IMPACT THE AREA LATE THIS
AFTERNOON INTO THE THIS EVENING BRINGING GUSTY WINDS AND PERIODS
OF MVFR CONDITIONS. SEVERE STORMS WITH DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR MOZ055>058-066>071-077>081-083-088-089-093-101.

KS...FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 10, 12:00 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED JUN 10 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
   LARGE HAIL TO THE SIZE OF GOLF BALLS.
   DAMAGING WINDS IN EXCESS OF 60 MPH.
   LOCALIZED FLASH FLOODING.
   AND POSSIBLY ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH 4 PM MAINLY
  FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. THUNDERSTORMS WILL
  INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE OUTLOOK AREA
 FROM MID AFTERNOON INTO THIS EVENING.

  DISCUSSION:

 STRONG INSTABILITY AND MODERATE WIND SHEAR WILL INTERACT WITH A
 NEARLY STALLED FRONTAL BOUNDARY ACROSS THE REGION TO GENERATE
 ANOTHER ROUND OF THUNDERSTORMS LATER TODAY AND TONIGHT. WHILE
 ISOLATED TO SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON...THUNDERSTORMS
 WILL INCREASE IN COVERAGE FROM MID AFTERNOON INTO THIS EVENING
 AS AN UPPER LEVEL DISTURBANCE APPROACHES. SUPERCELL THUNDERSTORMS
 WILL BE POSSIBLE. A THUNDERSTORM COMPLEX WILL SPREAD ACROSS THE
 OZARKS THIS EVENING BRINGING THE POTENTIAL OF SEVERE WEATHER AND
 FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED THROUGH EARLY
 MONDAY AS A FRONT LIFTS BACK TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON
 INTO THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 10, 12:22 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          3 NE REDFIELD           37.86N 94.84W
06/09/2009  F0               BOURBON            KS   EMERGENCY MNGR

            SPOTTERS TRACKED A PARTIALLY VISIBLE TORNADO THROUGH OPEN
            FIELDS. THE TORNADO UPROOTED A TREE AND DAMAGED OTHERS
            BETWEEN 145 AND 185TH STREETS.

&&

BARJNBRUCH
Local storm report, Jun 10, 12:25 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      XENIA                   38.00N 94.99W
06/09/2009                   BOURBON            KS   EMERGENCY MNGR

            FOUR INCHES OF RAIN CAUSED STREETS TO FLOOD FIRST IN
            XENIA THEN ELSEWHERE ACROSS THE COUNTY. SOME ROADS WERE
            WASHED OUT.

&&

BARJNBRUCH
Local storm report, Jun 10, 12:29 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     MAPLETON                38.01N 94.88W
06/10/2009                   BOURBON            KS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN.

&&

BARJNBRUCH
Special weather statement, Jun 10, 3:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT WED JUN 10 2009

MOZ092-096-102230-
WRIGHT MO-DOUGLAS MO-
451 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN DOUGLAS AND SOUTHEASTERN
WRIGHT COUNTIES UNTIL 530 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF AVA...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG
Local storm report, Jun 10, 4:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND GST     7 W COLUMBUS            37.17N 94.97W
06/10/2009  E60 MPH          CHEROKEE           KS   EMERGENCY MNGR

&&

GAGAN
Local storm report, Jun 10, 4:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             7 W COLUMBUS            37.17N 94.97W
06/10/2009  E1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

KARDELL

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 22:12 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 4 funnel cloud, 3 flash flood, 3 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
June 10, 4:15 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.840, -94.350

Thunderstorm wind gusts uprooted a few trees within and near the Nevada area.

Tornado, Vernon

When
June 10, 4:41 PM CST to 4:44 PM CST
Where
Vernon County, 4.27 mi NNE of Dederick to 4.06 mi NE of Dederick
Rating
EF0
Path length
1.45 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
37.908, -94.103

A trained spotter video taped a tornado that impacted sections of rural Vernon County. The tornado damaged several trees and was rated as an EF-0.

Thunderstorm Wind, St. Clair

When
June 10, 4:46 PM CST
Where
St. Clair County, 0.88 mi NE of Taberville
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.010, -93.990

A trained spotter observed wind gusts up to 70 mph.

Flash Flood, Jasper

When
June 10, 4:48 PM CST to 7:30 PM CST
Where
Jasper County, 1.79 mi WSW of Fidelity to 3.4 mi NE of Chitwood
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.060, -94.350

Excessive rainfall flooded several county roads across rural sections of eastern Jasper County.

Hail, St. Clair

When
June 10, 4:53 PM CST
Where
St. Clair County, 0.88 mi NE of Taberville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.010, -93.990

Thunderstorm Wind, Jasper

When
June 10, 4:55 PM CST
Where
Jasper County, 1.78 mi NW of Brooklyn Hgts
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.200, -94.420

Severe thunderstorm wind gusts downed several large limbs near the intersection of Highway O and Highway 96.

Hail, Barton

When
June 10, 4:56 PM CST
Where
Barton County, 1.3 mi WSW of Lamar Muni Arpt
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.470, -94.340

Funnel Cloud, St. Clair

When
June 10, 4:59 PM CST
Where
St. Clair County, 1.09 mi W of Damascus
Reported by
Other Federal Agency
Coordinates
38.120, -93.700

Three funnel clouds were observed rotating within a wall cloud southeast of Lowry City.

Thunderstorm Wind, Barton

When
June 10, 5:10 PM CST
Where
Barton County, 0.88 mi SE of Golden City
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
37.390, -94.090

Thunderstorm wind gusts caused damage to a community building roof along with downing power poles and trees. A railroad crossing arm was also broken off from the severe winds.

Hail, Barton

When
June 10, 5:10 PM CST
Where
Barton County, 4.18 mi S of Newport
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.470, -94.090

Thunderstorm Wind, Vernon

When
June 10, 5:15 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.840, -94.350

Thunderstorm wind gusts downed a few trees.

Funnel Cloud, Morgan

When
June 10, 5:20 PM CST
Where
Morgan County, 3.45 mi S of Versailles
Reported by
Trained Spotter
Coordinates
38.380, -92.830

A trained spotter observed a funnel cloud.

Flash Flood, Cedar

When
June 10, 5:26 PM CST to 8:00 PM CST
Where
Cedar County, 0.77 mi SW of Filley to 1.8 mi WNW of Filley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.764, -93.981

Excessive rainfall caused flooding over a section of Highway 32 located between Highway 97 and the community of Filly. This stream that flooded is a tributary of Stinking Creek.

Thunderstorm Wind, Dade

When
June 10, 5:30 PM CST
Where
Dade County, 0.55 mi E of Greenfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.420, -93.840

Severe thunderstorm wind gusts knocked over several trees.

Thunderstorm Wind, Cedar

When
June 10, 5:30 PM CST
Where
Cedar County, 1.83 mi WSW of Needmore
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.612, -93.752

Thunderstorm wind gusts knocked down several large limbs within Stockton State Park.

Thunderstorm Wind, St. Clair

When
June 10, 5:40 PM CST
Where
St. Clair County, 0.88 mi SE of Iconium
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.110, -93.540

Trained spotters estimated wind gusts at 70 mph.

Thunderstorm Wind, St. Clair

When
June 10, 5:44 PM CST
Where
St. Clair County, 1.29 mi ENE of Vista
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.990, -93.660

Several large limbs were knocked out of trees due to severe thunderstorm wind gusts.

Funnel Cloud, Phelps

When
June 10, 5:56 PM CST
Where
Phelps County, 1.29 mi WSW of Dillon
Reported by
Law Enforcement
Coordinates
37.960, -91.740

Law enforcement in Rolla observed a funnel cloud.

Thunderstorm Wind, Polk

When
June 10, 6:00 PM CST
Where
Polk County, 0.55 mi E of Half Way
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.620, -93.240

Thunderstorm wind gusts damaged a roof of a home and downed several trees.

Thunderstorm Wind, Hickory

When
June 10, 6:05 PM CST
Where
Hickory County, 2.82 mi S of Pomme de Terre Res
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
37.830, -93.370

The public estimated wind gusts up to 70 mph.

Thunderstorm Wind, Dallas

When
June 10, 6:10 PM CST
Where
Dallas County, 0.88 mi SE of Buffalo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.640, -93.090

Up to a dozen trees were blown down from severe thunderstorm wind gusts.

Thunderstorm Wind, Greene

When
June 10, 6:13 PM CST
Where
Greene County, 0.42 mi E of Strafford Grn Co Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.281, -93.112

Several trees were blown down from severe thunderstorm wind gusts near the intersection of Highway 125 and Highway DD.

Thunderstorm Wind, Dallas

When
June 10, 6:13 PM CST
Where
Dallas County, 0.69 mi N of Urbana
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.840, -93.170

Several trees were blown down from thunderstorm wind gusts.

Funnel Cloud, Phelps

When
June 10, 6:14 PM CST
Where
Phelps County, 2.14 mi SW of Royal
Reported by
Fire Department/Rescue
Coordinates
38.110, -91.610

Trained spotters observed several funnels in northern Phelps County.

Thunderstorm Wind, Camden

When
June 10, 6:25 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.010, -92.740

Thunderstorm wind gusts downed a large tree onto a car causing significant damage.

Thunderstorm Wind, Camden

When
June 10, 6:25 PM CST
Where
Camden County, 1.49 mi SSE of Macks Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.950, -92.970

Thunderstorm wind gusts knocked over a tree.

Thunderstorm Wind, Camden

When
June 10, 6:25 PM CST
Where
Camden County, 0.54 mi E of Macks Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.970, -92.970

Trained spotters estimated wind gusts up to 60 mph.

Thunderstorm Wind, Laclede

When
June 10, 6:38 PM CST
Where
Laclede County, 1.41 mi ESE of Eldridge to 0.84 mi SE of Lebanon
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
37.824, -92.745

Severe thunderstorm wind gusts downed several trees and damaged transformers along a line from Eldridge to Lebanon.

Thunderstorm Wind, Laclede

When
June 10, 6:40 PM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
64 kt (74 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -92.660

Trained spotters estimated wind gusts at 64 mph.

Thunderstorm Wind, Laclede

When
June 10, 6:40 PM CST
Where
Laclede County, 1.34 mi SSE of Dove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.762, -92.690

Thunderstorm wind gusts downed several trees along Independence Road west of its intersection with Highway 5.

Thunderstorm Wind, Camden

When
June 10, 6:40 PM CST
Where
Camden County, 1.77 mi ENE of Linn Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.040, -92.690

Thunderstorm wind gusts knocked over a large tree.

Thunderstorm Wind, Morgan

When
June 10, 6:45 PM CST
Where
Morgan County, 4.87 mi S of Gravois Mills Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.200, -92.830

Thunderstorm wind gusts knocked over a tree.

Thunderstorm Wind, Laclede

When
June 10, 6:55 PM CST
Where
Laclede County, 5.17 mi WNW of Hazelgreen
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.810, -92.510

Thunderstorm wind gusts damaged several trees along with damaging a roof of a water treatment plant.

Tornado, Miller

When
June 10, 7:05 PM CST to 7:06 PM CST
Where
Miller County, 3.01 mi ESE of Faith to 3.42 mi ESE of Faith
Rating
EF1
Path length
0.6 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
38.030, -92.321

A National Weather Service storm survey revealed that an EF-1 tornado impacted sections of rural Miller County. The tornado damaged several trees along with some farm trailers and fences. Estimated wind gusts from the tornado were 100 mph.

Thunderstorm Wind, Pulaski

When
June 10, 7:10 PM CST
Where
Pulaski County, Waynesville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.830, -92.200

Severe thunderstorm wind gusts downed several trees and damaged power lines knocking out power to several locations.

Thunderstorm Wind, Pulaski

When
June 10, 7:19 PM CST
Where
Pulaski County, 2.14 mi NNW of Bloodland
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Other Federal Agency
Coordinates
37.710, -92.160

Thunderstorm wind gusts knocked over a power line.

Thunderstorm Wind, Phelps

When
June 10, 7:30 PM CST
Where
Phelps County, 2.07 mi S of Rolla
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.920, -91.770

Thunderstorm wind gusts knocked over a tree.

Thunderstorm Wind, Phelps

When
June 10, 7:30 PM CST
Where
Phelps County, 0.69 mi S of Rolla
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.940, -91.770

Severe thunderstorm wind gusts removed a roof from a home and overturned a shed. Power lines were also blown down from large trees falling onto them.

Flash Flood, Maries

When
June 10, 8:00 PM CST to 11:00 PM CST
Where
Maries County, 2.18 mi NNW of Yarna to 2.06 mi SW of Belle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.251, -91.740

Excessive rainfall caused flooding over a section of Highway 42, one half of a mile southwest of its intersection with Highway 28. This stream that flooded is a tributary of the Dry Fork Creek.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyThe tornado archive for Missouri, 2009Warnings in Missouri, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179468, 184532, 179512, 179457, 179466, 179464, 179465, 179458, 179470, 179471, 179472, 179459, 179463, 179467, 179469, 179502, 179473, 179461, 179491, 179513, 179497, 179474, 179490, 179460, 179494, 179509, 179514, 179492, 179498, 179508, 179510, 179506, 179511, 184536, 179495, 179500, 179501, 179505, 179462.